Alert archive / Illinois / River Flood Warnings in 2013

River Flood Warning 164, NWS St. Louis, MO

May 31, 2013Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at May 31, 2013, 10:20 AM CDT for Fayette County, Illinois. It took effect at Jun 1, 2013, 1:45 PM CDT. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2013, 10:20 AM CDT (15:20 UTC)
In effect from
Jun 1, 2013, 1:45 PM CDT
Expired
Jun 3, 2013, 10:06 PM CDT
In force
56 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Fayette County, IL

The radar

The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 18.88 ft at Jun 2, 2013, 8:00 AM CDT.

actionminormoderate1015202505/3106/0106/0206/0306/0406/05
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WGUS43 KLSX 311520
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 AM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 


  KASKASKIA RIVER AT 

      VANDALIA 


.THIS FLOOD WARNING IS A RESULT OF 1.00-1.50 INCHES OF RAIN OVER THE
PAST 24 HOURS AND 0.75-1.25 INCHES FORECAST WITH LOCALLY HIGHER AMOUNTS
THROUGH SATURDAY MORNING. ADDITIONAL RAINFALL...POSSIBLY HEAVY...DURING
THE DAY ON SATURDAY COULD PUSH FUTURE CREST HIGHER THAN CURRENTLY FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-011520-
/O.NEW.KLSX.FL.W.0164.130601T2000Z-130603T0925Z/
/VNDI2.1.ER.130601T2000Z.130602T0000Z.130602T0925Z.NO/
1020 AM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA
* FROM SATURDAY AFTERNOON TO LATE SUNDAY NIGHT.
* AT 10:00 AM FRIDAY THE STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE SATURDAY
  AFTERNOON AND CONTINUE RISING AND CREST NEAR 18.6 FEET EARLY SATURDAY
  AFTERNOON. ADDITIONAL RISES ARE POSSIBLE.
* IMPACT...AT 18.0 FEET...UNPROTECTED FARMLAND BEGINS TO FLOOD.

&&
 
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/01  06/02  06/03  06/04  06/05

KASKASKIA RIVER
  VANDALIA        18.0   10.51      15.7   17.7   15.2   12.2    9.5
7 follow-up statements
527 
WGUS83 KLSX 010033
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT FRI MAY 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

  KASKASKIA RIVER 

     AT VANDALIA...AFFECTING FAYETTE COUNTY 


.
.THIS FLOOD WARNING IS A RESULT OF 1.00-1.50 INCHES OF RAIN OVER THE
PAST 24 HOURS AND 1.50 TO 2.05 INCHES FORECAST WITH LOCALLY HIGHER 
AMOUNTS OVER THE NEXT 24 HOURS. ADDITIONAL RAINFALL...POSSIBLY 
HEAVY...DURING THE DAY ON SATURDAY COULD PUSH FUTURE CREST HIGHER 
THAN CURRENTLY FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-020033-
/O.EXT.KLSX.FL.W.0164.130601T1800Z-130604T0130Z/
/VNDI2.1.ER.130601T1800Z.130602T0600Z.130603T0130Z.NO/
733 PM CDT FRI MAY 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* FROM SATURDAY AFTERNOON TO MONDAY EVENING.
* AT  7:00 PM FRIDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY EARLY 
  AFTERNOON AND CONTINUE TO RISE TO NEAR 19.2 FEET BY EARLY SUNDAY 
  MORNING. ADDITIONAL RISES ARE POSSIBLE.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
  BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

&&
 
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/01  06/02  06/03  06/04  06/05

KASKASKIA RIVER
  VANDALIA        18.0   10.81      16.2   18.9   17.1   12.7    9.9
653 
WGUS83 KLSX 011619
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 AM CDT SAT JUN 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

  KASKASKIA RIVER AT 

      VANDALIA 


.THIS FLOOD WARNING IS A RESULT OF 1.00-2.25 INCHES OF RAINFALL ACROSS
THE BASIN OVER THE PAST 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-021619-
/O.EXT.KLSX.FL.W.0164.130601T1845Z-130604T2145Z/
/VNDI2.1.ER.130601T1845Z.130602T0600Z.130603T2145Z.NO/
1119 AM CDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY AFTERNOON.
* AT 11:00 AM SATURDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON 
  AND CREST NEAR 19.9 FEET LATE TONIGHT. ADDITIONAL RISES ARE POSSIBLE. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
  BEGINS TO FLOOD NEAR THIS HEIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

&&
 
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/02  06/03  06/04  06/05  06/06

KASKASKIA RIVER
  VANDALIA        18.0   16.57      19.8   18.8   15.1   10.2    9.7
518 
WGUS83 KLSX 020151
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT SAT JUN 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...

 
  KASKASKIA RIVER 

     AT VANDALIA


.THIS FLOOD WARNING IS A RESULT OF 1.00-2.25 INCHES OF RAINFALL ACROSS
THE BASIN OVER THE PAST 24 HOURS...WITH NO ADDITIONAL PRECIPITATION 
FORECAST DURING THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-030151-
/O.EXT.KLSX.FL.W.0164.000000T0000Z-130604T1108Z/
/VNDI2.1.ER.130601T2310Z.130602T1800Z.130603T1108Z.NO/
851 PM CDT SAT JUN 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL TUESDAY MORNING.
* AT  8:30 PM SATURDAY THE STAGE WAS 18.3 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY 
  SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MONDAY MORNING.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 206
  BEGINS TO FLOOD NEAR THIS HEIGHT.

&&
 
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/02  06/03  06/04  06/05  06/06

KASKASKIA RIVER
  VANDALIA        18.0   18.28      18.9   17.9   12.8   10.3   10.0
565 
WGUS83 KLSX 021633
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 AM CDT SUN JUN 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...


  KASKASKIA RIVER AT

    VANDALIA 


.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL SINCE THURSDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-031633-
/O.EXT.KLSX.FL.W.0164.000000T0000Z-130604T1048Z/
/VNDI2.1.ER.130601T2310Z.130602T1800Z.130603T1048Z.NO/
1133 AM CDT SUN JUN 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY.
* AT 11 AM SUNDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND IS FORECAST TO FALL 
  BELOW FLOOD STAGE EARLY MONDAY MORNING.
* IMPACT...AT 19.2 FEET...STATE HIGHWAY J JUST EAST OF COUNTY ROAD 
  206 BEGINS TO FLOOD NEAR THIS HEIGHT.

&&
 
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/03  06/04  06/05  06/06  06/07

KASKASKIA RIVER
  VANDALIA        18.0   18.87      17.8   13.5   12.1   11.4   10.7
565 
WGUS83 KLSX 030317
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 PM CDT SUN JUN 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

  KASKASKIA RIVER 

     AT VANDALIA


.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL RECEIVED OVER 
THE BASIN THURSDAY AND FRIDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-040317-
/O.EXT.KLSX.FL.W.0164.000000T0000Z-130604T0900Z/
/VNDI2.1.ER.130601T2310Z.130602T1545Z.130603T0900Z.NO/
1017 PM CDT SUN JUN 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL LATE MONDAY NIGHT.
* AT 10:00 PM SUNDAY THE STAGE WAS 18.7 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY MONDAY.

&&
 
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/03  06/04  06/05  06/06  06/07

KASKASKIA RIVER
  VANDALIA        18.0   18.68      17.5   13.2   11.8   11.1   10.6
512 
WGUS83 KLSX 031617
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1117 AM CDT MON JUN 3 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...


  KASKASKIA RIVER AT

  VANDALIA 


.THIS FLOOD WARNING IS A RESULT OF THE HEAVY RAINFALL FROM LATE LAST
WEEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-041617-
/O.EXT.KLSX.FL.W.0164.000000T0000Z-130604T2100Z/
/VNDI2.1.ER.130601T2310Z.130602T1545Z.130603T2100Z.NO/
1117 AM CDT MON JUN 3 2013

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL THIS EVENING.
* AT 11 AM MONDAY THE STAGE WAS 18.4 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE THIS 
  AFTERNOON.

&&
 
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/04  06/05  06/06  06/07  06/08

KASKASKIA RIVER
  VANDALIA        18.0   18.42      16.0   13.4   12.0   11.4   10.9
108 
WGUS83 KLSX 040306
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CDT MON JUN 3 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

  KASKASKIA RIVER 

     AT VANDALIA 


.THIS IS THE LAST STATEMENT THAT WILL BE ISSUED FOR THIS FLOODING 
EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-040336-
/O.CAN.KLSX.FL.W.0164.000000T0000Z-130604T2100Z/
/VNDI2.1.ER.130601T2310Z.130602T1545Z.130603T2206Z.NO/
1006 PM CDT MON JUN 3 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT  9:30 PM MONDAY THE STAGE WAS 17.4 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  5:06 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.1 FEET BY 
  WEDNESDAY MORNING.

&&
 
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/04  06/05  06/06  06/07  06/08

KASKASKIA RIVER
  VANDALIA        18.0   17.35      16.7   15.1   14.6   14.0   13.5

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 31, 6:58 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 31, 6:58 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
658 AM CDT FRI MAY 31 2013

.SHORT TERM...(THROUGH LATE THIS AFTERNOON)
ISSUED AT 310 AM CDT FRI MAY 31 2013

VERY ACTIVE WEATHER PATTERN WILL REMAIN LOCKED ACROSS THE REGION
TODAY...AS SHORTWAVES ROTATING AROUND UPPER LOW OVER THE DAKOTAS
INTERACTS WITH THE VERY MOIST AND UNSTABLE AIRMASS OVER THE MID
MISSISSIPPI VALLEY. AS ONE MCS PUSHES OUT OF OUR SE COUNTIES EARLY
THIS MORNING...THE NEXT MCS APPEARS TO BE FORMING OVER EAX'S CWA
IN ADVANCE OF THE NEXT SHORTWAVE ROTATING INTO THE REGION. THERE
IS FAIRLY GOOD AGREEMENT IN THE EXPLICIT MODELS THAT THIS COMPLEX
WILL EXHIBIT UPSCALE GROWTH AND SPREAD EAST-NORTHEAST DURING THE
MORNING...WORKING ACROSS THE NORTHERN HALF OF THE CWA.  OUTFLOW
BOUNDARIES FROM THIS COMPLEX...COMBINED WITH ADDITIONAL SHORTWAVE
ENERGY ROTATING ACROSS THE REGION...WILL ALLOW FOR ADDITIONAL
STORM DEVELOPMENT DURING THE AFTERNOON.

UNCERTAIN HOW THIS MORNINGS CONVECTION WILL IMPACT INTENSITY OF
STORMS LATER TODAY...AS IT'S CERTAINLY POSSIBLE THAT CONVECTIVE
CLOUD DEBRIS MAY CUT INTO AMS DESTABILIZATION. HOWEVER...GIVEN THE
FAVORABLE DEEP LAYER SHEAR EVEN MODEST DESTABILIZATION SHOULD GIVE
US THE POTENTIAL FOR ANOTHER ROUND OR TWO OF SEVERE WEATHER.
BELIEVE THAT TODAYS SEVERE WEATHER THREAT WILL BE SIMILAR TO
YESTERDAY...WITH LINEAR STORM MODE FAVORED OVER DISCRETE CELLS DUE
TO SHORTWAVE ENERGY BEING LARGELY PARALLEL TO THE EXPECTED LOW
LEVEL FORCING.

IT CERTAINLY APPEARS THAT HEAVY RAIN AND FLASH FLOODING WILL
CONTINUE TO BE A MAJOR THREAT. WITH THE VERY SLOW MOVEMENT OF THE
UPPER LOW THE STORMS IN EACH OF THESE COMPLEXES WILL BE TRAINING
FROM SW TO NE...MAXIMIZING RAINFALL IN AN AMS THAT HAS PWATS THAT
ARE FORECAST IN THE 1.5-2 INCH RANGE AND WHERE GROUND IS ALREADY
WATERLOGGED FROM THE HEAVY RAINS OF THE LAST WEEK OR SO.  FLASH
FLOOD WATCH STILL LOOKS QUITE GOOD.

TRUETT

.LONG TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 310 AM CDT FRI MAY 31 2013

(TONIGHT-SATURDAY)
THIS AFTERNOONS ACTIVE CONVECTION SHOULD CONTINUE TONIGHT...AND
BELIEVE THAT ONE OR TWO ADDITIONAL THUNDERSTORM COMPLEXES MAY
SWEEP ACROSS THE CWA DURING THIS TIME. AFOREMENTIONED SEVERE
WEATHER THREAT WILL PERSIST AS WILL THE THREAT OF HEAVY RAINS AND
FLASH FLOODING.

IT DOES APPEAR THAT CONVECTION WILL FINALLY BEGIN TO EBB BY
SATURDAY/SATURDAY EVENING FROM NW TO SE AS PRIMARY BELT OF
DYNAMICS FINALLY SHIFTS INTO THE OHIO VALLEY...AND COLD FRONT
SLOWLY DRIES AND STABILIZES THE AIRMASS OVER THE MID MISSISSIPPI
VALLEY. IT'S POSSIBLE THAT THE FLASH FLOOD WATCH WILL NEED TO BE
EXTENDED INTO SATURDAY OVER SE SECTIONS OF THE CWA...BUT THERE ARE
SOME INDICATIONS IN THE 00Z GUIDANCE THAT THE INTENSE CONVECTIVE
COMPLEX WORKING EAST FROM SW MO MAY CAUSE THE EFFECTIVE BOUNDARY
TO SET UP S OF THE AREA BY SATURDAY MORNING...WHICH WOULD SHIFT
THE HEAVIEST RAIN OUT OF THE CWA. DUE TO THIS UNCERTAINTY WILL
HOLD OFF EXTENDING THE HEADLINE AT THIS TIME.

(SUNDAY-FRIDAY)
UPPER TROF SWINGING THROUGH THE MID MISSISSIPPI VALLEY SHOULD MEAN
DRY AND SEASONABLY COOL WEATHER FOR SUNDAY AND MONDAY.
HOWEVER...MEDIUM RANGE SOLUTIONS ARE FORECASTING THE DEVELOPMENT
OF YET ANOTHER CUT-OFF LOW OVER THE N PLAINS AS WE HEAD INTO THE
MIDDLE OF NEXT WEEK.  PATTERN IS VERY SIMILAR TO WHAT IS CURRENTLY
LOCKED OVER THE CENTRAL CONUS....AND WILL PROBABLY MEAN ANOTHER
FEW DAYS OF UNSETTLED WEATHER IN THE TUESDAY-FRIDAY TIME FRAME.

TRUETT

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 625 AM CDT FRI MAY 31 2013

THE PRIMARY FCST ISSUE FOR THIS SET OF TAFS IS THE TIMING AND
DURATION OF CONVECTION. ATTM WE EXPECT THREE ROUNDS OF SHRA/TSRA
AT THE TAF SITES OVER THE NEXT 24 HOURS. THE FIRST ROUND HAS
ALREADY DEVELOPED OVER CENTRAL AND WRN MO AS AN E-W ORIENTED BAND.
THIS BAND IS EXPECTED TO MOVE ENEWD OVER THE NEXT SEVERAL HOURS.
THE SECOND ROUND OF SHRA/TSRA IS EXPECTED TO DVLP LATE THIS AFTN
THROUGH EARLY THIS EVENING WITH STORMS QUICKLY CONGEALING INTO A
LINE. THERE IS MORE UNCERTAINTY WITH THE THIRD ROUND HOWEVER THERE
ARE SOME INDICATIONS THAT A THUNDERSTORM COMPLEX MAY DEVELOP
OVERNIGHT AND MOVE THROUGH THE AREA. WHETHER OR NOT THIS OCCURS
MAY DEPEND ON CONVECTIVE TRENDS THIS AFTN AND THE PLACEMENT OF ANY
OUTFLOW BDRYS. THE THREAT FOR LOW STRATUS WILL QUICKLY DIMINISH
OVER THE NEXT FEW HOURS AS DIURNAL MIXING INCREASES. STRONGER
WINDS ALOFT WILL MIX DOWN TO THE SFC TODAY AND PRODUCE WIND GUSTS
OF AROUND 25 KTS.

SPECIFICS FOR KSTL...THREE ROUNDS OF CONVECTION ARE EXPECTED AT
KSTL OVER THE NEXT 30 HOURS. THE FIRST ROUND HAS ALREADY DVLPD AS
AN E-W BAND OVER CENTRAL MO. THIS BAND WILL CONTINUE MOVING ENEWD
WITH NEW CELLS DVLPG ON ITS SRN SIDE. IT IS POSSIBLE THAT THESE
STORMS MAY STAY JUST NORTH OF THE TERMINAL HOWEVER ATTM IT LOOKS
MORE LIKELY THAT THE SRN EDGE OF THE BAND WILL MOVE INTO THE NRN
PART OF THE 5-10 MILE VICINITY RANGE. THE SECOND ROUND OF
SHRA/TSRA IS EXPECTED TO DVLP LATE THIS AFTN THROUGH EARLY THIS
EVENING WITH STORMS QUICKLY FORMING A LINE. THERE IS MORE
UNCERTAINTY WITH THE THIRD ROUND HOWEVER THERE ARE SOME
INDICATIONS THAT A THUNDERSTORM COMPLEX MAY DEVELOP OVERNIGHT AND
MOVE THROUGH THE AREA.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-
     MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE
     MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST.
     FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
     MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, May 31, 6:31 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
631 AM CDT FRI MAY 31 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
631 AM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MORE WIDESPREAD THUNDERSTORM ACTIVITY IS FORECAST ACROSS THE
REGION TODAY AND TONIGHT...AND SEVERE THUNDERSTORMS ARE POSSIBLE
THROUGHOUT THIS PERIOD. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREAT...ALTHOUGH THERE WILL ALSO BE A CHANCE OF ISOLATED
TORNADOES.

THE THUNDERSTORMS WILL ALSO BE PRODUCING HEAVY RAINFALL...SO THE
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH
EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE STILL LIKELY ON SATURDAY...PRIMARILY OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FEW OF THESE STORMS
MAY ONCE AGAIN BE SEVERE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY. IN ADDITION TO SEVERE
WEATHER... SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER
AN INCH OR ANY FLOODING THAT THEY OBSERVE.

TRUETT

In the hours before

Local storm report, May 31, 9:44 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     HAIL             5 SE LINN               38.43N  91.78W
05/31/2013  E0.25 INCH       OSAGE              MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, May 31, 9:47 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     WAINWRIGHT              38.58N  92.07W
05/31/2013                   CALLAWAY           MO   AMATEUR RADIO

            TREES DOWN BLOCKING BOTH LANES OF HIGHWAY 94 NEAR
            WAINRIGHT

&&

JPK
Local storm report, May 31, 9:52 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     FLASH FLOOD      7 W ASHLAND             38.77N  92.39W
05/31/2013                   BOONE              MO   TRAINED SPOTTER

            ROUTE MM UNDER FLOWING WATER AT BRIDGE FOR FOX HOLLOW
            BRANCH.

&&

GOSSELIN
Local storm report, May 31, 10:07 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     HEAVY RAIN       OATES                   37.57N  91.05W
05/31/2013  M4.45 INCH       REYNOLDS           MO   CO-OP OBSERVER

&&

CARNEY
Special weather statement, May 31, 10:16 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1016 AM CDT FRI MAY 31 2013

ILZ058-098-099-MOZ036-052-059>063-072-311600-
CALHOUN IL-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-GREENE IL-JERSEY
IL-LINCOLN MO-PIKE MO-ST. CHARLES MO-ST. LOUIS MO-WARREN MO-
1016 AM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREENE...CALHOUN AND
JERSEY COUNTIES IN SOUTHWEST ILLINOIS...AND EASTERN WARREN...WESTERN
ST. LOUIS...ST. CHARLES...EASTERN LINCOLN...GASCONADE...FRANKLIN AND
NORTHERN CRAWFORD COUNTIES IN EAST CENTRAL MISSOURI...AND EASTERN
PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 1100 AM CDT...

AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
ELSBERRY TO TRELOAR TO BELLE...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ELSBERRY...
  OWENSVILLE...
  WENTZVILLE...
  WASHINGTON...
  LAKE ST. LOUIS...
  ST. PAUL...
  DARDENNE PRAIRIE...
  UNION...
  O'FALLON...
  COTTLEVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Local storm report, May 31, 10:18 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     HEAVY RAIN       1 NNE BOWLING GREEN     39.35N  91.19W
05/31/2013  M2.70 INCH       PIKE               MO   BROADCAST MEDIA

            2.70 INCHES AT KJFM RADIO STATION IN BOWLING GREEN LAST
            24 HOURS

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:01 PM CDTSevere Thunderstorm WarningLSXJersey, Macoupin, Madison29 min
May 30, 7:38 PM CDTSevere Thunderstorm WarningLSXMontgomery22 min
May 31, 1:41 AM CDTFlash Flood WarningLSXRandolph, Washington6 hr

Nearby

River Flood Warnings in Illinois, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.